Hail, Guilford
- When
- July 19, 2:35 PM EST
- Where
- Guilford County, Stokesdale
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.080, -79.789 (the zone’s center; the record gives no point)
6 flash flood, 3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 19, 1:30 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT SAT JUL 19 2003 WEAK PVA AREA ASSOCIATED WITH APPROACHING 50H TROUGH HAS FIRED SOME CONVECTION THIS AFTERNOON. THIS WILL BE ENDING EARLY TONIGHT AS TROUGH PUSHES THROUGH CENTRAL NORTH CAROLINA. DRIER AND MORE STABLE CONDITIONS WILL FOLLOW AND PERSIST THROUGH SUNDAY NIGHT. WILL LEAVE A SLIGHT CHANCE FOR THUNDERSTORMS OVER SANDHILLS AND SOUTHERN COASTAL PLAIN FOR SUNDAY AFTERNOON AS THIS AREA WILL BE A BIT MORE UNSTABLE. OTHERWISE WILL FORECAST DRY CONDITIONS TONIGHT THROUGH SUNDAY NIGHT. SOUTHWEST FLOW WILL INCREASE OVER AREA MONDAY AS STRONG TROUGH APPROACHES FROM THE WEST. WITH MORE MOIST CONDITIONS RETURNING MONDAY WILL SEE RETURN TO CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. TUESDAY THROUGH SATURDAY...LONG RANGE MODELS ARE CONVERGING ON A MOST IMPRESSIVE 50H TROUGH APPROACHING AND REMAINING WEST OF AREA TUESDAY THROUGH THURSDAY. THIS WILL SUPPORT GOOD CHANCE OF THUNDERSTORMS TUESDAY INTO THURSDAY. TROUGH MOVES EAST OF AREA BRINGING DRY CONDITIONS FOR FRIDAY AND SATURDAY. .RAH...NONE. SWH
NCZ007>011-021>028-038>043-073>078-083>086-088-089-191200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 552 AM EDT SAT JUL 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY A WEAK FRONT MOVING SOUTH OVER THE AREA WILL BE THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS TODAY. THERE IS A SLIGHT RISK THAT A FEW STORMS MAY BECOME SEVERE...MAINLY THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE FROM DAMAGING WINDS...BUT HAIL AND FLOODING WILL BE POSSIBLE. STORMS WILL TAPER OFF THIS EVENING IN THE WEST...AND AROUND MIDNIGHT IN THE EAST. .DAYS TWO THROUGH SEVEN... A STRONG COLD FRONT WILL APPROACH FROM THE WEST EARLY TUESDAY... POSSIBLY TRIGGERING A LINE OF STRONG THUNDERSTORMS. VERY WARM AND MOIST CONDITIONS AHEAD OF THE FRONT COULD ALLOW A FEW OF THESE STORMS TO BECOME SEVERE TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE REQUIRED AS EARLY AS MID DAY TODAY...AND NEEDED INTO THE EVENING HOURS.
NCZ007>011-021>028-038>043-073>078-083>086-088-089-191835- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1135 AM EDT SAT JUL 19 2003 THIS OUTLOOK IS FOR CENTRAL NORTH CAROLINA THROUGH THIS EVENING. HAZARDOUS WEATHER...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING OVER THE SOUTHER PIEDMONT... SANDHILLS AND AREA EAST OF I-95. THE PRIMARY THREAT WILL BE FROM HEAVY RAINS AND SOME DAMAGING WINDS... BUT SMALL HAIL AND FLOODING FROM THE HEAVY RAINS ARE ALSO POSSIBLE. SCATTERED STORMS WILL INCREASE IN COVERAGE DURING THE AFTERNOON AS TEMPERATURES CLIMB INTO THE 80S UNDER MOSTLY CLOUDY SKIES. THE STORMS WILL LINGER INTO THE EARLY EVENING... AND END IN THE WEST AROUND SUNSET OVER MUCH OF CENTRAL NORTH CAROLINA ...AND IN THE EAST AROUND MIDNIGHT. SKYWARN SPOTTERS...NETWORK ACTIVATION MAY BE REQUIRED. SYNOPSIS...A WEAK FRONT DIPPING SOUTH INTO THE STATE TODAY COMBINED WITH A VIGOROUS UPPER SYSTEM WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
NCZ022-192000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 304 PM EDT SAT JUL 19 2003 ...STRONG THUNDERSTORMS WILL MOVE ACROSS GUILFORD COUNTY THROUGH 400 PM EDT... AT 304 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 11 MILES NORTHWEST OF STOKESDALE...OR ABOUT 9 MILES NORTH OF BELEWS CREEK... MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...STOKESDALE AND LAKE TOWNSEND JUST NORTH OF GREENSBORO. SMALL HAIL CAN ACCOMPANY THESE STORMS GUSTY WINDS UP OF 40 TO 50 MPH...VERY HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. JWC
The Roanoke radar (KFCX), 114 km away, was scanning. The volume nearest the first event began at 21:09 UTC.
6 flash flood, 3 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
Roads on the northwest side of Fayetteville were flooded.
Roads in southeast Sampson County were flooded including Highway 421.
Several roads were flooded.
Roads east of Wadesboro were flooded including Highway 52.
Roads were flooded in Rockingham and Covington.
Flooding occurred at the intersection of Old Wire Road and Snead's Grove Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375430, 5375431, 5375432, 5375433, 5375434, 5375435, 5375436, 5375437, 5375438, 5376113.